Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 63, NWS Melbourne, FL

July 8, 2014Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 8, 2014, 5:46 PM EDT for Orange County, Osceola County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 5:46 PM EDT (21:46 UTC)
Expired
Jul 8, 2014, 6:12 PM EDT
In force
26 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1503 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WUUS52 KMLB 082146
SVRMLB
FLC095-097-082245-
/O.NEW.KMLB.SV.W.0063.140708T2146Z-140708T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
546 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ORANGE COUNTY IN FLORIDA
  NORTH CENTRAL OSCEOLA COUNTY IN FLORIDA

* UNTIL 645 PM EDT.

* AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AUSTIN TINDALL PARK...OR NEAR EAST LAKE TOHO...AND MOVING EAST AT 5
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  NARCOOSSEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2841 8109 2823 8105 2824 8135 2834 8138
TIME...MOT...LOC 2146Z 256DEG 5KT 2833 8127

$$


MOSES
2 follow-up statements
523 
WWUS52 KMLB 082202
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
602 PM EDT TUE JUL 8 2014

FLC095-097-082245-
/O.CON.KMLB.SV.W.0063.000000T0000Z-140708T2245Z/
OSCEOLA-ORANGE-
602 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...

AT 601 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR AUSTIN TINDALL PARK...OR ALONG THE NORTH SHORE OF EAST 
LAKE TOHO. THIS STORM WAS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IF ON OR NEAR EAST LAKE TOHO..GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2836 8113 2827 8124 2833 8136 2835 8136
      2839 8116
TIME...MOT...LOC 2202Z 206DEG 1KT 2833 8127

$$


MOSES
405 
WWUS52 KMLB 082212
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
612 PM EDT TUE JUL 8 2014

FLC095-097-082222-
/O.CAN.KMLB.SV.W.0063.000000T0000Z-140708T2245Z/
OSCEOLA-ORANGE-
612 PM EDT TUE JUL 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A 
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN...WIND 
GUSTS UP TO 40 MPH...AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE 
TO BE POSSIBLE.

LAT...LON 2836 8113 2827 8124 2833 8136 2835 8136
      2839 8116
TIME...MOT...LOC 2212Z 201DEG 1KT 2833 8127

$$





MOSES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:24 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 8, 2:24 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
224 PM EDT TUE JUL 8 2014

.DISCUSSION...
CURRENT-TONIGHT...15Z KXMR SOUNDING SHOWS A MOIST AND UNSTABLE
ATMOSPHERE WITH A PWAT OF 1.97" AND LIFTED INDEX OF -8.2. SLIGHT
COOLING HAS OCCURRED AT 500 MB WITH A TEMPERATURE OF -8.3C. NEXRAD
88D SHOWS ACTIVITY DEVELOPING ALONG THE INLAND MOVING EAST/WEST
COAST SEA BREEZE BOUNDARIES. EXPECT CONVECTION TO INCREASE IN
COVERAGE AND INTENSITY INTO THE AFTERNOON AND EARLY
EVENING...ESPECIALLY INTO THE INTERIOR. A FEW STORMS MAY MOVE BACK
TOWARD THE COAST MAINLY NORTH OF MELBOURNE. THE PRIMARY CONCERNS
WILL BE FREQUENT LIGHTNING...GUSTY WINDS TO AROUND 50 MPH...SMALL
HAIL AND LOCALLY HEAVY DOWNPOURS POSSIBLY LEADING TO LOCALIZED
FLOODING ESPECIALLY OVER AREAS THAT HAVE SEEN HEAVY RAINFALL IN
RECENT DAYS.

THE LOW LEVEL RIDGE AXIS NEAR THE CENTRAL FLORIDA PENINSULA WILL
PRODUCE LIGHT TO CALM WINDS THIS EVENING AND OVERNIGHT. SHOWER AND
STORM ACTIVITY WILL DISSIPATE INTO MID EVENING WITH CLOUD DEBRIS
THINNING OVERNIGHT. OVERNIGHT LOWS WILL CONTINUE IN THE LOW TO MID
70S.

...PREVIOUS EXTENDED FORECAST DISCUSSION...

WED-MON...MID/UPR LVL WIND PATTERN SHOWS A VERY WEAK SRN STREAM WITH
PREVAILING WINDS AOB 30KTS ACRS THE SRN HALF OF THE CONUS. NRN
STREAM NOT SHOWING MUCH ACTIVITY EITHER WITH ONLY A 90-100KT H30-H20
JET MAX OVER THE DAKOTAS THAT IS TRANSITIONING FROM A DIGGING TO A
ZONAL ORIENTATION.

NO FEATURES EITHER IN THE SHORT OR LONG WAVE PATTERN THAT WILL BE
ABLE TO DISPLACE THE ATLC RIDGE AXIS...CURRENTLY EXTENDING FROM THE
TX COAST TO THE W ATLC. BROAD TROFFING PATTERN OVER THE ERN CONUS
DUE TO THE AFOREMENTIONED JET MAX WILL SUPPRESS THE AXIS OVER THE FL
STRAITS THRU MIDWEEK. AS THE TROF DAMPENS OUT...THE RIDGE WILL DRIFT
BACK N INTO THE CENTRAL/NRN PENINSULA WHERE IT WILL REMAIN INTO
EARLY NEXT WEEK.

OVERALL STEERING FLOW WILL BE QUITE WEAK...WHICH WILL ALLOW BOTH SEA
BREEZES TO MAKE GOOD INLAND PENETRATION. RIDGE AXIS OVER THE FL
STRAITS WILL FAVOR THE CENTRAL/ERN PENINSULA FOR DIURNAL CONVECTION
THRU MIDWEEK...BUT ALSO WILL BLOCK OUT ANY MEANINGFUL MID/UPR LVL
IMPULSES THAT MIGHT PUSH PRECIP CHANCES ABV THE 50PCT MARK. POPS
DIMINISHING TO AOB 40PCT THRU THE END OF THE WEEK AS THE RIDGE
BUILDS OVERHEAD AND ALL BUT SMOTHERS THE STEERING FLOW.

LIGHT W/SW FLOW WILL PUSH MAX TEMPS INTO THE L90S ALONG THE COAST
AND M90S INTERIOR. THEREAFTER...AFTN TEMPS WILL HOLD IN THE U80S
ALONG THE COAST AND L90S INTERIOR. MIN TEMPS L/M70S THRU THE PD.

&&

.AVIATION...SEA BREEZE STORMS INTO EARLY EVENING SPREADING INTO THE
INTERIOR WITH A FEW MOVING BACK TOWARDS THE COAST...MAINLY NORTH OF
KMLB. PATCHY GROUND FOG MAY REDUCE VSBYS SOUTH OF MCO (VRB/FPR/SUA)
AGAIN OVERNIGHT/EARLY WED MORNING THROUGH 13Z DUE TO VERY MOIST LOW
LEVELS AND CALM WIND. SEA BREEZE REGIME WITH SCT AFTN STORMS AGAIN
FOR WED.

&&

.MARINE...TODAY-TONIGHT...SURFACE RIDGE AXIS SITUATED NEAR THE
CENTRAL FL PENINSULA WITH MAINLY WEAK PRESSURE GRADIENT. ONSHORE
FLOW AGAIN BECOMING SW/WSW THIS EVENING AND OVERNIGHT. SEA BREEZE TO
DEVELOP AGAIN EARLY WED AFTERNOON AND WILL MOVE SLOWLY INLAND WITH
WINDS ONCE AGAIN BACKING E/ESE NEAR THE COAST. THE MAIN MARINE
WEATHER CONCERN WILL CONTINUE TO BE STORMS THAT PRODUCE LIGHTNING
STRIKES AND GUSTY WINDS. THESE SHOULD OCCUR MAINLY DURING THE NIGHT
AND MORNING OVER THE OPEN ATLANTIC. DAYTIME HEATING STORMS OVER THE
MAINLAND SHOULD CONTINUE TO AFFECT THE INTRACOASTAL AND NEAR SHORE
ATLANTIC.

...PREVIOUS EXTENDED MARINE DISCUSSION...

WED-SAT...ATLC RIDGE AXIS WILL BE THE DOMINANT WX FEATURE INTO
THE WEEKEND AS IT MEANDERS ACRS THE CENTRAL AND NRN FL PENINSULA.
POSITION OF THE RIDGE WILL GENERATE A LIGHT TO GENTLE S/SE BREEZE
ACRS THE LCL ATLC WATERS WITH SEAS AOB 2FT NEARSHORE...2-3FT
OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  76  88 /  20  40  30  40
MCO  75  93  75  92 /  30  40  30  40
MLB  74  87  75  88 /  20  50  20  50
VRB  72  88  75  87 /  20  50  20  50
LEE  76  93  76  92 /  30  30  40  30
SFB  76  93  76  92 /  30  40  30  40
ORL  76  93  76  92 /  30  40  30  40
FPR  72  88  75  87 /  20  50  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
IMPACT WEATHER/RADAR....VOLKMER/CRISTALDI
Hazardous weather outlook, Jul 8, 11:00 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT TUE JUL 8 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1100 AM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA THIS AFTERNOON AS DEEP MOISTURE REMAINS IN PLACE.
THE EAST COAST SEA BREEZE SHOULD SPARK ISOLATED TO SCATTERED
STORMS AS IT PUSHES INLAND ACROSS THE COASTAL COUNTIES EARLY THIS
AFTERNOON. THE HIGHEST STORM COVERAGE SHOULD OCCUR OVER THE
INTERIOR DURING THE MID TO LATE AFTERNOON AS A RESULT OF BOUNDARY
COLLISIONS. STEERING FLOW WILL BE TOWARD THE NORTHEAST AROUND 10
MPH AND A FEW STORMS SHOULD PUSH BACK ACROSS THE COAST ESPECIALLY
NORTH OF SEBASTIAN INLET. A FEW STORMS MAY BECOME STRONG AND BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...DOWNBURST WINDS
UP TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL.

.FLOOD IMPACT...
SLOW MOVING SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
OCCUR AGAIN THIS AFTERNOON WITH LOCALIZED RAINFALL AMOUNTS UP TO 2
TO 3 INCHES POSSIBLE. THESE RAINFALL AMOUNTS WILL CAUSE MINOR
FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. LOCATIONS THAT HAVE
RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS...ESPECIALLY ACROSS
EASTERN ORANGE AND NORTHERN BREVARD COUNTIES...WILL BE OF
PARTICULAR CONCERN FOR FLOODING ISSUES.

.RIP CURRENT IMPACT...
A MODERATE THREAT FOR RIP CURRENTS WILL EXIST AT THE BEACHES OF
EAST CENTRAL FLORIDA. WHEN ARRIVING AT THE BEACH...CHECK WITH
OCEAN RESCUE ON LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A
LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS STORMS WILL AGAIN DEVELOP THIS AFTERNOON
AND A FEW WILL HAVE THE POTENTIAL TO PRODUCE WINDS OF 35 TO 45
KNOTS. STORMS WILL INITIALLY DEVELOP ALONG THE COAST DURING THE EARLY
AFTERNOON AND A FEW STORMS SHOULD PUSH OFFSHORE AS THEY MOVE
NORTHEAST AROUND 10 KNOTS. CONVECTION WILL THEN INCREASE OVER THE
INTERIOR DURING THE MID TO LATE AFTERNOON AND POSE A THREAT FOR
LIGHTNING AND STRONG WIND GUSTS OVER THE INLAND LAKES. A FEW
STORMS MAY PUSH BACK TO THE COAST THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST ACROSS THE AREA
FOR SCATTERED AFTERNOON THUNDERSTORM DEVELOPMENT EACH DAY. A FEW
STRONG STORMS WILL BE POSSIBLE EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/VOLKMER

In the hours before

Special weather statement, Jul 8, 2:04 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT TUE JUL 8 2014

FLZ059-064-081845-
MARTIN-ST. LUCIE-
204 PM EDT TUE JUL 8 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 45 MPH OVER CENTRAL MARTIN COUNTY...ST. LUCIE COUNTY...

* UNTIL 245 PM EDT.

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES NORTHEAST OF
INDIANTOWN...MOVING NORTH AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PORT SAINT LUCIE...SAINT LUCIE WEST...CARLTON AND TRADITION.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2695 8052 2747 8058 2749 8036 2721 8026
      2695 8023
TIME...MOT...LOC 1801Z 177DEG 10KT 2707 8038

15
Special weather statement, Jul 8, 3:10 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT TUE JUL 8 2014

FLZ054-082000-
INDIAN RIVER-
310 PM EDT TUE JUL 8 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER EASTERN INDIAN RIVER COUNTY...

* UNTIL 400 PM EDT.

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER VERO LAKE
ESTATES...MOVING SOUTHEAST AT 5 TO 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE POINTE WEST...VERO BEACH AND VERO BEACH SOUTH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2769 8039 2756 8036 2756 8060 2777 8066
      2782 8047
TIME...MOT...LOC 1908Z 312DEG 3KT 2770 8054

15
Special weather statement, Jul 8, 3:22 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
322 PM EDT TUE JUL 8 2014

FLZ047-082015-
SOUTHERN BREVARD COUNTY-
322 PM EDT TUE JUL 8 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER CENTRAL BREVARD COUNTY...

* UNTIL 415 PM EDT.

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 4 MILES WEST OF
SUNTREE...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE SUNTREE...VIERA...MELBOURNE...WEST MELBOURNE AND PALM BAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2797 8060 2802 8076 2818 8081 2830 8070
      2813 8061 2810 8061 2808 8059 2806 8058
      2805 8058 2803 8057
TIME...MOT...LOC 1921Z 323DEG 8KT 2819 8071

15
Special weather statement, Jul 8, 4:03 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT TUE JUL 8 2014

FLZ047-082045-
SOUTHERN BREVARD COUNTY-
403 PM EDT TUE JUL 8 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND
GUSTS OF 40 TO 50 MPH AND EXCESSIVE LIGHTNING OVER SOUTHERN BREVARD
COUNTY...

* UNTIL 445 PM EDT.

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND EXCESSIVE
LIGHTNING OVER WEST MELBOURNE AND PALM BAY MOVING SOUTHEAST AT
10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2790 8054 2790 8087 2802 8087 2810 8072
      2807 8059 2806 8058
TIME...MOT...LOC 2002Z 298DEG 7KT 2802 8072
Special weather statement, Jul 8, 4:17 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT TUE JUL 8 2014

FLZ053-058-082100-
OKEECHOBEE-OSCEOLA-
417 PM EDT TUE JUL 8 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN OSCEOLA AND NORTHWEST OKEECHOBEE
COUNTIES...

* UNTIL 500 PM EDT.

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 9 MILES
NORTHWEST OF KISSIMMEE PRAIRIE PRESERVE...OR ABOUT 15 MILES WEST
OF YEEHAW JUNCTION. THE STORMS WERE MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL ALSO IMPACT DRIVERS ALONG STATE ROAD 60 FROM THE
KISSIMMEE RIVER TO YEEHAW JUNCTION.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2749 8121 2753 8121 2760 8114 2764 8115
      2766 8114 2769 8116 2771 8115 2772 8117
      2776 8118 2780 8121 2790 8104 2757 8084
      2745 8116
TIME...MOT...LOC 2014Z 238DEG 12KT 2765 8116
Special weather statement, Jul 8, 5:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
541 PM EDT TUE JUL 8 2014

FLZ041-046-082230-
INLAND VOLUSIA COUNTY-SEMINOLE-
541 PM EDT TUE JUL 8 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL SEMINOLE COUNTY...
SOUTHWESTERN VOLUSIA COUNTY...

* UNTIL 630 PM EDT.

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
SANFORD...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SANFORD AIRPORT...MIDWAY AND LAKE JESSUP.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2879 8112 2863 8127 2878 8141 2891 8127
TIME...MOT...LOC 2141Z 317DEG 7KT 2878 8127

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:04 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie41 min
Jul 8, 3:10 PM EDTSpecial Weather StatementMLBIndian River50 min
Jul 8, 3:22 PM EDTSpecial Weather StatementMLBBrevard53 min
Jul 8, 4:03 PM EDTSpecial Weather StatementMLBBrevard42 min
Jul 8, 4:17 PM EDTSpecial Weather StatementMLBOkeechobee43 min
Jul 8, 5:41 PM EDTSpecial Weather StatementMLBSeminole49 min
Jul 8, 5:58 PM EDTSpecial Weather StatementMLBVolusia32 min
Jul 8, 6:18 PM EDTAreal Flood AdvisoryMLBSeminole57 min
Jul 8, 6:24 PM EDTAreal Flood AdvisoryMLBOrange66 min
Jul 8, 6:39 PM EDTSpecial Weather StatementMLBVolusia51 min
Jul 8, 6:41 PM EDTSpecial Weather StatementMLBVolusia49 min
Jul 8, 6:43 PM EDTSpecial Weather StatementMLBOrange47 min
Jul 8, 7:39 PM EDTAreal Flood AdvisoryMLBOrange81 min
Jul 8, 7:44 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.